Alert archive / North Dakota / Wind Advisories in 2014

Wind Advisory 16, NWS Bismarck, ND

April 26, 20144 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Apr 26, 2014, 10:07 PM CDT for 4 counties in North Dakota. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 26, 2014, 10:07 PM CDT (03:07 UTC)
Expired
Apr 27, 2014, 2:46 AM CDT
In force
5 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Grant County, ND, Mercer County, ND, Oliver County, ND

The radar

The Bismarck radar (KBIS), 47 km from the middle of the area, began a volume at 03:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 3.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2014-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2014-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 109 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1715 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
109 m²/s²
0-3 km storm-relative helicity
632 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

914 
WWUS73 KBIS 270307
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1007 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT FOR MOST OF CENTRAL AND EASTERN NORTH
DAKOTA THROUGH SUNDAY...

.VERY GUSTY EAST WINDS UP TO 45 MPH WILL CONTINUE ACROSS MOST OF
CENTRAL AND EASTERN NORTH DAKOTA THROUGH SUNDAY AS A VERY WET AND
VERY WINDY STORM MOVES INTO THE NORTHERN PLAINS.

THE WIND ADVISORY IS FOR THE AREA ALONG...AND EAST OF A LINE...FROM
BOTTINEAU AND WASHBURN...THROUGH HAZEN AND BISMARCK...TO ELGIN AND
FORT YATES.

NDZ019-020-034-035-042-045-271115-
/O.EXP.KBIS.WI.Y.0014.000000T0000Z-140427T0300Z/
/O.NEW.KBIS.WI.Y.0016.140427T0307Z-140428T0000Z/
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...ELGIN...FORT YATES
1007 PM CDT SAT APR 26 2014 /907 PM MDT SAT APR 26 2014/

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ SUNDAY. 

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ017-018-031>033-040-041-043-044-270415-
/O.EXP.KBIS.WI.Y.0014.000000T0000Z-140427T0300Z/
MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-
ADAMS-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH...
MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER
1007 PM CDT SAT APR 26 2014 /907 PM MDT SAT APR 26 2014/

...WIND ADVISORY HAS EXPIRED...

WIND SPEEDS HAVE DECREASED BELOW ADVISORY CRITERIA.

$$

NDZ012-021-022-271115-
/O.EXA.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
MCHENRY-MCLEAN-SHERIDAN-
INCLUDING THE CITIES OF...TOWNER...GARRISON...MCCLUSKY
1007 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. 

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-271115-
/O.EXA.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
BOTTINEAU-
INCLUDING THE CITY OF...BOTTINEAU
1007 PM CDT SAT APR 26 2014

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT SUNDAY. 

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ005-271115-
/O.EXT.KBIS.WI.Y.0015.140427T0307Z-140428T0000Z/
ROLETTE-
INCLUDING THE CITY OF...ROLLA
1007 PM CDT SAT APR 26 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SUNDAY...

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ013-023-025-036-037-046>048-050-051-271115-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...RUGBY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1007 PM CDT SAT APR 26 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SUNDAY...

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

JP MARTIN
2 follow-up statements
500 
WWUS73 KBIS 270559
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1259 AM CDT SUN APR 27 2014

...WIND ADVISORY IN EFFECT FOR MOST OF CENTRAL AND EASTERN NORTH
DAKOTA THROUGH SUNDAY...

.VERY GUSTY EAST WINDS UP TO 45 MPH WILL CONTINUE ACROSS MOST OF
CENTRAL AND EASTERN NORTH DAKOTA THROUGH SUNDAY AS A VERY WET AND
VERY WINDY STORM MOVES INTO THE NORTHERN PLAINS.

THE WIND ADVISORY IS FOR THE AREA ALONG...AND EAST OF A LINE...
FROM BOTTINEAU AND WASHBURN...THROUGH HAZEN AND BISMARCK...TO
ELGIN AND FORT YATES.

NDZ019-020-034-035-042-045-271400-
/O.CON.KBIS.WI.Y.0016.000000T0000Z-140428T0000Z/
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...ELGIN...FORT YATES
1259 AM CDT SUN APR 27 2014 /1159 PM MDT SAT APR 26 2014/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS
EVENING...

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ012-013-021>023-025-036-037-046>048-050-051-271400-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-
EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...TOWNER...RUGBY...GARRISON...MCCLUSKY...
HARVEY...CARRINGTON...STEELE...JAMESTOWN...LINTON...NAPOLEON...
EDGELEY...ASHLEY...OAKES
1259 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ004-271400-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
BOTTINEAU-
INCLUDING THE CITY OF...BOTTINEAU
1259 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ005-271400-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-140428T0000Z/
ROLETTE-
INCLUDING THE CITY OF...ROLLA
1259 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH SUNDAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BECOME DIFFICULT...ESPECIALLY FOR THOSE 
  DRIVING HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD
660 
WWUS73 KBIS 270746
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
246 AM CDT SUN APR 27 2014

...WIND ADVISORY ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES
RIVER VALLEY TODAY...

.STRONG EASTERLY WINDS WITH GUSTS TO 45 MPH ARE EXPECTED FROM THE
TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY AND FAR SOUTH
CENTRAL NORTH DAKOTA TODAY. THIS INCLUDES...BELCOURT...RUGBY...HARVEY
...CARRINGTON...STEELE...JAMESTOWN...WISHEK AND OAKES. USE CAUTION
IF TRAVELING IN HIGH PROFILE VEHICLES OR IF WORKING OUTDOORS ON
ELEVATED STRUCTURES. 

NDZ019-020-034-035-042-045-270900-
/O.CAN.KBIS.WI.Y.0016.000000T0000Z-140428T0000Z/
MERCER-OLIVER-MORTON-BURLEIGH-GRANT-SIOUX-
INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN...
BISMARCK...ELGIN...FORT YATES
246 AM CDT SUN APR 27 2014 /146 AM MDT SUN APR 27 2014/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

EASTERLY WIND GUSTS OF 35 MPH OR LESS ARE NOW EXPECTED TODAY...AND
THE WIND ADVISORY IS CANCELLED. 

$$

NDZ004-012-021-022-046-270900-
/O.CAN.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
BOTTINEAU-MCHENRY-MCLEAN-SHERIDAN-EMMONS-
INCLUDING THE CITIES OF...BOTTINEAU...TOWNER...GARRISON...
MCCLUSKY...LINTON
246 AM CDT SUN APR 27 2014

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

EASTERLY WIND GUSTS OF 35 MPH OR LESS ARE NOW EXPECTED TODAY...AND
THE WIND ADVISORY IS CANCELLED. 

$$

NDZ013-023-025-036-037-047-048-050-051-271600-
/O.CON.KBIS.WI.Y.0014.000000T0000Z-140428T0000Z/
PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-
DICKEY-
INCLUDING THE CITIES OF...RUGBY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
246 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH TODAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

NDZ005-271600-
/O.CON.KBIS.WI.Y.0015.000000T0000Z-140428T0000Z/
ROLETTE-
INCLUDING THE CITY OF...ROLLA
246 AM CDT SUN APR 27 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* TIMING...THROUGH TODAY.

* WINDS...GUSTS TO 45 MPH.

* IMPACTS...DRIVING WILL BE DIFFICULT...ESPECIALLY FOR THOSE
  DRIVING HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 40 MPH...AND
OR GUSTS UNDER 58 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

AYD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Apr 26, 7:00 PM CDT, 3 hours 7 minutes earlier.

Area forecast discussion, Apr 26, 7:00 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
700 PM CDT SAT APR 26 2014

.UPDATE...
ISSUED AT 645 PM CDT SAT APR 26 2014

WILL NEED TO ADD EVENING POPS TO THE ZONES EAST OF A LINE FROM
BISMARCK TO MINOT. ELEVATED CONVECTION WAS INITIATING IN
NORTHEAST SOUTH DAKOTA ALONG AN AXIS OF MOST UNSTABLE CAPE AS
DEPICTED ON THE MESOSCALE ANALYSIS. NWS ABERDEEN HAS HAD REPORTS
OF PEA SIZE HAIL WITH THE STRONGER STORMS EAST OF ABERDEEN SOUTH
DAKOTA. WIND SPEEDS WARRANT KEEPING THE WIND ADVISORIES IN PLACE. NO
OTHER CHANGES THIS UPDATE CYCLE.

&&

.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 343 PM CDT SAT APR 26 2014

THE HIGHLIGHTS OF THE SHORT TERM INCLUDE STRONG WINDS AND
PRECIPITATION POTENTIAL.

CURRENTLY...THE NARROW BAND OF SHOWERS HAS LIFTED INTO THE FAR NORTH
CENTRAL COUNTIES NORTH OF MINOT TO THE DEVILS LAKE BASIN AND WAS
MOVING INTO THE TURTLE MOUNTAIN AREA. THIS BAND OF SHOWERS SHOULD BE
NORTH OF THE CANADIAN BORDER BY THE EVENING. A LARGE UPPER LEVEL
TROUGH EXTENDED ALONG THE NORTH AMERICAN ROCKIES...WITH A SURFACE
LOW OVER EASTERN COLORADO AND ONE OVER FAR SOUTHEASTERN MONTANA.
STRONG EAST-SOUTHEAST WINDS HAD BEEN INCREASING ACROSS NORTH
DAKOTA...AND HAD ISSUED A WIND ADVISORY FOR THE AFTERNOON AND
EVENING HOURS FOR COUNTIES MAINLY SOUTH AND WEST OF THE MISSOURI
RIVER...BUT ALSO INCLUDING A FEW COUNTIES IN THE FAR SOUTH CENTRAL.

FOR WINDS TONIGHT...THE LATEST MODELS AND MODEL GUIDANCE INDICATE A
MORE INTENSE SURFACE LOW AND SUPPORTING SURFACE TO MID-LEVEL WINDS
THAT SHOULD RESULT IN STRONGER WINDS THAN EARLIER FORECAST. WILL
EXPAND THE WIND ADVISORY EASTWARD FOR TONIGHT TO INCLUDE THE JAMES
RIVER BASIN BEGINNING AFTER 10 PM CDT...AND THE WIND ADVISORY ON
SUNDAY WILL INCLUDE EMMONS COUNTY TO PIERCE AND ROLETTE COUNTY AND
EASTWARD.

IN SUMMARY FOR WINDS...STRONGEST WINDS IN THE SOUTHWEST TODAY/THIS
EVENING TRANSITIONING TO THE SOUTH CENTRAL OVERNIGHT AND INTO THE
EASTERN HALF OF THE STATE DAYTIME ON SUNDAY.

THE STRONG SURFACE LOWS MERGE/DEVELOP INTO ONE LARGE SURFACE SYSTEM
BY DAYBREAK SUNDAY...CENTERED AROUND EASTERN COLORADO/WESTERN
KANSAS/WESTERN NEBRASKA. LITTLE MOVEMENT EASTWARD DURING THE DAY ON
SUNDAY...WITH THE LOW CENTERED OVER CENTRAL/EASTERN NEBRASKA BY
SUNDAY EVENING.

EXPECTING SHOWERS AND POSSIBLE THUNDERSTORMS POSSIBLE OVER
SOUTHWESTERN NORTH DAKOTA EARLY IN THE EVENING...BUT BY LATE
EVENING/MIDNIGHT THE BEST CHANCES ARE STILL IN THE SOUTHWEST.

LATER TONIGHT/TOWARDS DAYBREAK THE INSTABILITY ALOFT...ISENTROPIC
LIFT NORTH OF THE INTENSE SURFACE LOW...AND PLENTY OF LOW LEVEL
MOISTURE ARRIVE IN NORTH DAKOTA - ALL INGREDIENTS COME TOGETHER FOR
WIDESPREAD OUTBREAK OF RAIN SHOWERS ACROSS ALL OF WESTERN AND
CENTRAL NORTH DAKOTA...WHICH CONTINUES THROUGH SUNDAY AND INTO THE
LONG TERM PORTION OF THE FORECAST.

THERE WILL ALSO BE A CHANCE THAT THUNDERSTORMS COULD BE EMBEDDED IN
THE SHOWERS MAINLY ACROSS THE SOUTH HALF OF NORTH DAKOTA TONIGHT AND
SUNDAY.

1 TO 2 INCHES OF LIQUID PRECIPITATION ARE FORECAST FOR A LARGE
PORTION OF WESTERN AND CENTRAL NORTH DAKOTA BEGINNING TONIGHT AND
CONTINUING THROUGH DAYBREAK TUESDAY MORNING. AT THIS TIME IT APPEARS
THAT THE SOUTHWEST PORTION OF THE STATE IS POISED TO RECEIVE THE
HIGHEST AMOUNTS...WITH 2 TO 3 INCHES POSSIBLE IN THE FAR SOUTHWEST.

.LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)
ISSUED AT 335 PM CDT SAT APR 26 2014

NOT QUITE DONE WITH WINTER WEATHER YET. A CLOSED UPPER LOW WILL
EJECT FROM THE CENTRAL PLAINS INTO THE UPPER MIDWEST AND GREAT LAKES
BY THURSDAY EVENING...AND THIS WILL BE THE DOMINATE HEADLINE IN THE
EXTENDED WITH A RAIN EVENT...THEN SOME SNOW MONDAY NIGHT AND
TUESDAY.

ONGOING WET/COOL PATTERN SUNDAY NIGHT WILL CONTINUE INTO
TUESDAY BEFORE PRECIPITATION WANES FROM NORTHEAST TO SOUTHWEST
DURING THE AFTERNOON. HOWEVER THERE MAY BE ADDITIONAL LIGHT BANDS OF
PRECIPITATION FOR WEDNESDAY/WEDNESDAY NIGHT ACROSS CENTRAL NORTH
DAKOTA AS ANOTHER LOBE OF ENERGY ROTATES AROUND THE UPPER LOW AND
INTO THE NORTHERN HIGH PLAINS. H85 TEMPS ON BOTH THE GFS AND
ECMWF...(-2C TO -4C) ALONG WITH THE GFS SOUNDINGS...INDICATE ANY
PRECIPITATION FALLING MONDAY NIGHT INTO TUESDAY MORNING WILL BE IN
THE FORM OF SNOW ACROSS WESTERN AND CENTRAL NORTH DAKOTA. PRIOR TO
THIS...SUNDAY NIGHT INTO MONDAY MORNING....THE THREAT OF A SNOW/RAIN
MIX IS MOST PREVALENT ACROSS NORTH CENTRAL AND NORTHWEST NORTH
DAKOTA IN CONCERT WITH SUBZERO 850MB TEMPS AND SUFFICIENT AMOUNTS OF
PRECIPITATION FORECAST.

MAIN UPDATE TO THE ALLBLEND WAS TO SIGNIFICANTLY LOWER HIGHS
TUESDAY. WITH CLOUDS AND MOSTLY SNOW OCCURRING FOR MOST OF THE
MORNING INTO THE EARLY AFTERNOON...ALONG WITH A NORTHERLY FLOW
ADVECTING IN H85 TEMPS BELOW ZERO (-2C TO -4C)...JUST CANNOT FOLLOW
THE ALLBLEND FORECAST OF HIGHS WELL INTO THE 40S AND LOWER 50S. HAVE
CUT THESE BY ROUGHLY 10 DEGREES...THINKING THAT MOST AREAS WILL
REMAIN IN MID TO UPPER 30S FOR MOST OF THE DAY...THEN POSSIBLY
RISING TO AROUND 40 AS THE PRECIPITATION TAPERS OFF FROM NORTHEAST
TO SOUTHWEST. DRIER AIR IN THE TURTLE MOUNTAINS WILL BEGIN NOSING
INTO CENTRAL NORTH DAKOTA IN THE AFTERNOON WITH PERHAPS A FEW BREAKS
IN THE CLOUD COVER. HOWEVER CLOUDS AND PRECIPITATION ARE FORECAST TO
CONTINUE IN THE SOUTHWEST THROUGH TUESDAY AFTERNOON.

ANOTHER HIGHLIGHT...WET SNOWFALL ACCUMULATION POTENTIAL MONDAY NIGHT
THROUGH TUESDAY MORNING WILL NEED TO BE MONITORED. LATEST ECMWF HAS
H85 TEMPS OF -4C WITH WIDESPREAD PRECIPITATION CONTINUING FROM 06Z
THROUGH 18Z TUESDAY. WITH ACTUAL AIR TEMPS IN THE MID 30S AND WET
BULB TEMPS ABOVE 32F...SNOWFALL RATES WOULD HAVE TO BECOME FAIRLY
HEAVY TO ACCUMULATE SIGNIFICANTLY ON ROADS...A BIT EASIER ON GRASSY
AREAS WITH A COUPLE INCHES POSSIBLE. THE WINTER WEATHER DESK ON DAY
3 WHICH INCLUDES THE MONDAY NIGHT INTO TUESDAY TIME FRAME HAS POCKETS
OF 1 TO 2 INCHES AND SOME 2 TO 4 INCH SNOWFALL AMOUNTS OVER THE
NORTHWEST AND NORTH CENTRAL. THIS SEEMS PLAUSIBLE GIVEN THE DEEP
COLD AIR ALOFT AND SHALLOW ABOVE FREEZING LAYER NEAR THE GROUND. OUR
LATEST GRIDS HAVE 1 TO 1.5 INCHES OF SNOWFALL IN THE NORTHWEST AND
NORTH CENTRAL AND WILL USE THIS AS A STARTING POINT. THIS WILL
LIKELY BE ADJUSTED IN THE FUTURE AS THE AMOUNT/AREAL COVERAGE OF
PRECIPITATION COINCIDING WITH SUBZERO 850 TEMPS BECOMES CLEARER.

TREND IS FOR A BREAK IN THE PRECIPITATION TUESDAY NIGHT FOLLOWED BY
ANOTHER ROUND OF LIGHT RAIN/SNOW WEDNESDAY CENTRAL INCLUDING THE
JAMES RIVER VALLEY. BRISK NORTHERLY WINDS OF 20 TO 30 MPH CAN ALSO
BE EXPECTED WITH HIGHS IN THE 40S AS A 850MB COLD POCKET OF -2C
REMAINS OVERHEAD. THE GFS MAINTAINS SOME CHANCES OF PRECIPITATION
CONTINUING INTO THURSDAY FOR CENTRAL NORTH DAKOTA WITH ANOTHER BRISK
AND CHILLY DAY.

FOR FRIDAY AND SATURDAY...STILL SOME UNCERTAINTY ON THE UPPER AIR
PATTERN WITH THE ECMWF ADVERTISING A MORE AGGRESSIVE COOLING TREND
WITH ANOTHER SYSTEM SLATED FOR SATURDAY. THE 12Z GFS IS BEGINNING TO
SHOW SOME SIGNATURE OF THIS. APPEARS SPRINGTIME TEMPERATURES WILL
REMAIN ON THE BACK BURNER FOR AT LEAST THE NEXT SEVEN DAYS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING)
ISSUED AT 645 PM CDT SAT APR 26 2014

STRONG EAST WINDS WITH GUSTS UP TO 35 KNOTS WILL CONTINUE AT TAF
SITE THROUGH THE TAF VALID PERIOD. RAIN WILL INCREASE IN COVERAGE
FROM SOUTH TO NORTH TONIGHT AND BECOME WIDESPREAD BY DAYBREAK
SUNDAY. EXPECT MVFR CIGS/VSBYS TO DEVELOP AFTER 06Z SUNDAY TO
BECOME WIDESPREAD WITH AREAS OF IFR CIGS/VSBYS IN HEAVIER RAIN AND FOG.
THIS AS LOW PRESSURE MOVES VERY SLOWLY OUT OF THE NORTHERN ROCKIES
AND INTO THE NORTHERN PLAINS.

&&

.HYDROLOGY...
ISSUED AT 645 PM CDT SAT APR 26 2014

WIDESPREAD BETWEEN ONE AND TWO INCHES OF RAIN IS FORECAST ACROSS
THE AREA WITH UP TO THREE INCHES IN SOUTHWEST NORTH DAKOTA.
THIS COULD HAVE SIGNIFICANT IMPACTS IN BASIN HYDROLOGIC RESPONSE.
LIMITING FACTORS IN RIVER RESPONSE WILL BE THAT THE FROST IS OUT
OF THE GROUND...AND IT HAS BEEN DRY. SOILS WILL BE ABLE TO ABSORB
A LOT OF THE RAIN...BUT NOT ALL OF IT. THAT SAID...STREAM AND
RIVER RISES...POSSIBLY ABOVE MINOR FLOOD STAGE...ARE POSSIBLE.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR
NDZ017>020-031>035-040>045.

WIND ADVISORY FROM 10 PM THIS EVENING TO 7 PM CDT SUNDAY FOR
NDZ013-023-025-036-037-048-051.

WIND ADVISORY FROM 7 AM TO 7 PM CDT SUNDAY FOR NDZ005.

WIND ADVISORY UNTIL 7 PM CDT SUNDAY FOR NDZ046-047-050.

&&

UPDATE...JPM
SHORT TERM...JV
LONG TERM...KS
AVIATION...JPM
HYDROLOGY...AYD/KS/JPM
Hazardous weather outlook, Apr 26, 4:11 PM CDT, 5 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
411 PM CDT SAT APR 26 2014

NDZ011-012-272115-
WARD-MCHENRY-
411 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A FLOOD WARNING CONTINUES FOR THE SOURIS RIVER NEAR TOWNER AND FOXHOLM.
SEE WEATHER.GOV/BIS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY.
PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS
SUNDAY INTO MONDAY. RAIN IS FORECAST TO MIX WITH AND CHANGE TO
SNOW MONDAY NIGHT INTO TUESDAY WITH MINOR ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ017>020-031>035-040>044-272115-
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
411 PM CDT SAT APR 26 2014 /311 PM MDT SAT APR 26 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS IN EFFECT THROUGH SATURDAY EVENING. EXPECT WINDS
OF 30 TO 35 MPH WITH GUSTS TO 45 MPH AT TIMES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH
TUESDAY. PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF
PROBLEMS SUNDAY INTO MONDAY. A HYDROLOGIC OUTLOOK HAS BEEN ISSUED
TO HIGHLIGHT THE POTENTIAL FOR EXCESSIVE RAIN OVER THE SOUTHWEST.
SEE WWW.WEATHER.GOV FOR ADDITIONAL INFORMATION.

RAIN IS FORECAST TO MIX WITH OR CHANGE TO LIGHT SNOW MONDAY NIGHT
INTO TUESDAY. MINOR ACCUMULATIONS ARE POSSIBLE OVER THE SOUTHWEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ013-023-025-036-037-045>048-050-051-272115-
PIERCE-WELLS-FOSTER-KIDDER-STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-
MCINTOSH-DICKEY-
411 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A WIND ADVISORY IS IN EFFECT FOR TONIGHT. SEE WEATHER.GOV/BIS FOR DETAILS.

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS LATE SATURDAY NIGHT. NO
SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY CONTINUES THROUGH THE SUNDAY AFTERNOON.

AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY.
PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS
SUNDAY INTO MONDAY. RAIN SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS TO THE NATIONAL
WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ001>004-009-010-021-022-272115-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-MCLEAN-
SHERIDAN-
411 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA AND SOUTH CENTRAL NORTH
DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY.
PERIODS OF HEAVY RAINFALL MAY PRODUCE LOCALIZED RUNOFF PROBLEMS
SUNDAY INTO MONDAY. RAIN WILL MIX WITH AND CHANGE OVER TO SNOW
MONDAY NIGHT AND TUESDAY WITH MINOR ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL TOTALS AND SNOWFALL
TOTALS TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582 OR ON SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

NDZ005-272115-
ROLETTE-
411 PM CDT SAT APR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A WIND ADVISORY IS IN EFFECT SUNDAY. SEE WEATHER.GOV/BIS FOR DETAILS.

AN EXTENDED PERIOD OF WET WEATHER IS EXPECTED SUNDAY THROUGH TUESDAY.
RAIN WILL MIX WITH AND CHANGE OVER TO SNOW MONDAY NIGHT AND TUESDAY
WITH MINOR ACCUMULATIONS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SNOWFALL TOTALS TO
THE NATIONAL WEATHER SERVICE IN BISMARCK AT 701-223-4582 OR ON
SOCIAL MEDIA.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/BIS

KS/JV

Nearby

Wind Advisories in North Dakota, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.